Alert archive / Oklahoma / Areal Flood Advisories in 2021
Areal Flood Advisory 13, NWS Tulsa, OK
NWS Tulsa, OK issued this areal flood advisory at Apr 28, 2021, 10:38 AM CDT for McIntosh County, Pittsburg County, Oklahoma. It was in force for 3 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 28, 2021, 10:38 AM CDT (15:38 UTC)
- Expired
- Apr 28, 2021, 1:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties McIntosh County, OK, Pittsburg County, OK
The radar
The Tulsa radar (KINX), 97 km from the middle of the area, began a volume at 15:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 3.6 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 34 J/kg
- Mixed-layer CIN
- -105 J/kg
- Mixed-layer LCL
- 1441 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
228
WGUS84 KTSA 281538
FLSTSA
Flood Advisory
National Weather Service Tulsa OK
1038 AM CDT Wed Apr 28 2021
OKC091-121-281845-
/O.NEW.KTSA.FA.Y.0013.210428T1538Z-210428T1845Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
McIntosh OK-Pittsburg OK-
1038 AM CDT Wed Apr 28 2021
The National Weather Service in Tulsa has issued a
* Flood Advisory for...
McIntosh County in southeastern Oklahoma...
Northwestern Pittsburg County in southeastern Oklahoma...
* Until 145 PM CDT.
* At 1038 AM CDT, Doppler radar indicated heavy rain due to
thunderstorms. Minor flooding is ongoing or expected to begin
shortly in the advisory area. Between 0.5 and 1 inch of rain has
fallen.
Some locations that will experience flooding include...
Eufaula... Checotah...
Canadian... Indianola...
Hanna... Rentiesville...
Stidham... Vivian...
Lake Eufaula State Park... Raiford...
Hitchita... Pierce...
Onapa... Vernon...
Additional rainfall of 0.5 to 1 inch is expected over the area. This
additional rain will result in minor flooding.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3502 9609 3514 9598 3533 9598 3538 9594
3538 9588 3544 9588 3546 9586 3546 9582
3550 9582 3554 9577 3554 9535 3529 9535
3533 9539 3532 9541 3529 9545 3525 9545
3501 9609
$$What forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this areal flood advisory went out at Apr 28, 10:33 AM CDT, 5 minutes earlier.
Area forecast discussion, Apr 28, 10:33 AM CDT, 5 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1033 AM CDT Wed Apr 28 2021
...UPDATE...
.DISCUSSION...
Forecast concerns for the next 18 to 24 hours include continued
potential for heavy rain and flooding, as well as severe
thunderstorm/tornado potential. The early to mid morning activity
lingering across far northwest Arkansas will exit the forecast
area within the next hour, with additional strong thunderstorms
now beginning to move into parts of east central and southeast
Oklahoma from the west. The cold front remains well to our north
and will be a continued focus for additional development this
afternoon and into the evening until it finally clears our area
tomorrow. CAMs continue to indicate that some of this development
will affect parts of far northwest Arkansas and east central
Oklahoma hardest hit by heavy rain and ongoing flooding this
morning, which would worsen the situation in these areas. QPF has
been increased in a few areas this afternoon and into the
overnight, with the most notable increases being across parts of
southeast Oklahoma and west central Arkansas.
Regarding the severe weather potential, largely a damaging wind
and tornado threat will continue through the day and into the
overnight across southeast Oklahoma and maybe into west central
Arkansas, with the northern extent dependent on how far north the
warm front currently stretching eastward across North Texas lifts
into our area. Current area of greatest concern is across parts
of far southeast Oklahoma - Choctaw, Push, and southern LeFlore.
Main changes included in multiple updates earlier this morning to
the inherited forecast were to raise the QPF as earlier noted, add
a heavy rain mention to the Weather grid, and adjust for trends in
the remaining elements.
&&
.PREV DISCUSSION... /Issued 640 AM CDT Wed Apr 28 2021/
AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
VFR cigs in place at TAF initiation will lower to MVFR categories
through the morning, along with periods of rain and thunder.
MVFR/IFR cigs and vsbys will prevail through the period in
RA/+RA and thunder. RA/TSRA is expected to end from west to east
after beginning 04-05z and will be accompanied with a windshift the
west northwest as a cold front moves through those sites.
Behind the front, IFR cigs will prevail for the remainder
of the period
PREV DISCUSSION... /Issued 430 AM CDT Wed Apr 28 2021/
DISCUSSION...
Several rounds of showers and thunderstorms will continue through
tonight, before ending from northwest to southeast late tonight
and Thursday as a cold front pushes through the area. An almost
tropical like airmass is in place over the area with deep
moisture, low LCL's, and moderate to strong low level shear. This
has resulted in rather innocuous looking storms showing low level
rotation overnight. The main severe weather threat through the
morning will continue to be tornadoes from low-topped convection.
Outflow boundaries from morning convection will likely determine
where any severe storms may fire later this afternoon into the
evening. The overall best severe parameters will likely be to our
southwest though. Locally heavy rainfall will be a bigger concern
in our area by later today and tonight, with both flash flooding
and main-stem river flooding possible depending on just where the
heavier rain swaths set up.
We will dry out later Thursday through Saturday, but the model
consensus has shifted much farther north with the track of the
upper system once it finally ejects out of northern Mexico or
southwest Texas. Thus shower and thunderstorm chances will return
Sunday as this system moves over or near the area.
Another storm system may affect the area early next week, but the
usual timing differences exist, so pops have been kept on the
lower side for now.
Stayed fairly close to the National Blend of Models forecast.
PREV DISCUSSION... /Issued 1234 AM CDT Wed Apr 28 2021/
AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
VFR cigs will gradually lower to MVFR categories overnight as
areal coverage of rain and thunder begin to increase.
MVFR/IFR cigs and vsbys will prevail through the period in periods
of RA/+RA and thunder. RA/TSRA is expected to end late in the
period across the NE OK sites as a cold front moves through
those sites.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through Thursday morning for OKZ049-053>076.
AR...Flood Watch through Thursday morning for ARZ001-002-010-011-019-
020-029.
&&
SHORT TERM...22Hazardous weather outlook, Apr 28, 5:18 AM CDT, 5 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 518 AM CDT Wed Apr 28 2021 ARZ001-002-010-011-019-020-029-OKZ049-053>076-291000- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 518 AM CDT Wed Apr 28 2021 ...SEVERE STORMS AND FLOODING POSSIBLE THROUGH TONIGHT... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. TORNADO. RISK...Limited. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. SEVERE THUNDERSTORM. RISK...Elevated. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. FLASH FLOOD. RISK...Limited. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. HEAVY RAIN. RISK...Significant. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. AREA AT GREATEST RISK...Southeast of Interstate 44. DISCUSSION... Several rounds of showers and thunderstorms will move across the area today into tonight. Moderate to strong low level shear this morning will result in a continued chance for rotating storms and possibly a couple tornadoes. Renewed storm development is expected later this afternoon into this evening, mainly along leftover outflow boundaries from the morning storms, and also along a cold front that will be moving into northeast Oklahoma this evening. All severe hazards will be possible with these storms. The severe weather threat is expected to diminish by late evening into the overnight hours. Widespread rainfall amounts of one to three inches are expected through tonight, with locally higher amounts to around five inches possible where persistent heavier bands of storms set up. This will result in the potential for both flash flooding and main-stem river flooding. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Likely. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. THURSDAY...Thunderstorm Potential. FRIDAY...No Hazards. SATURDAY through TUESDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Showers and thunderstorms will gradually end from the northwest Thursday. The main upper level storm system will finally move northeast out of southwest Texas this weekend, and across our area by Sunday, bringing a chance for showers and thunderstorms late Saturday night and Sunday. Another storm system will keep the chances for showers and thunderstorms going into early next week. weather.gov/tulsa contains additional information.
In the hours before
Local storm report, Apr 28, 9:18 AM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
918 AM CDT WED APR 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0916 AM FLASH FLOOD BENTONVILLE 36.37N 94.22W
04/28/2021 BENTON AR BROADCAST MEDIA
SCHOOL BUS OFF THE ROAD DUE TO FLOODING AT
EAST BATTLEFIELD ROAD OFF CENTRAL AVENUE.
DRIVER/PASSENGERS SAFE. PHOTO/REPORTS
RECEIVED VIA TWITTER.
&&
KAHSpecial weather statement, Apr 28, 9:26 AM CDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Tulsa OK
926 AM CDT Wed Apr 28 2021
ARZ002-011-281445-
Carroll AR-Madison AR-
926 AM CDT Wed Apr 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MADISON AND CARROLL
COUNTIES UNTIL 945 AM CDT...
At 926 AM CDT, strong thunderstorms were located along a line
extending from 2 miles northwest of Roberson Hollow to 2 miles
southwest of Rudd. Movement was east at 60 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations in or near the path include...
Berryville... Green Forest...
Carrollton... Rudd...
Osage... Urbanette...
Rule... Blue Eye...
Dryfork... Cabanal...
Metalton... Connor...
Coin... Delmar...
Denver...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Tornado Watch remains in effect until 1000 AM CDT for northwestern
Arkansas.
LAT...LON 3612 9348 3611 9356 3623 9366 3650 9351
3650 9330 3612 9330
TIME...MOT...LOC 1426Z 269DEG 50KT 3650 9331 3618 9352Special weather statement, Apr 28, 9:35 AM CDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Tulsa OK
935 AM CDT Wed Apr 28 2021
OKZ071-073-281515-
Pittsburg OK-McIntosh OK-
935 AM CDT Wed Apr 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MCINTOSH AND
NORTHWESTERN PITTSBURG COUNTIES UNTIL 1015 AM CDT...
At 935 AM CDT, a strong thunderstorm was located 6 miles north of
Stuart, moving northeast at 25 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations in or near the path include...
Hanna... Scipio...
Vernon...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Tornado Watch remains in effect until 1000 AM CDT for southeastern
Oklahoma.
LAT...LON 3505 9609 3505 9607 3509 9606 3512 9603
3512 9601 3515 9601 3515 9598 3522 9598
3526 9579 3520 9579 3498 9583 3492 9609
TIME...MOT...LOC 1435Z 244DEG 22KT 3499 9608Special weather statement, Apr 28, 9:56 AM CDT, 42 minutes before
Special Weather Statement
National Weather Service Tulsa OK
956 AM CDT Wed Apr 28 2021
ARZ002-011-019-020-281530-
Carroll AR-Madison AR-Franklin AR-Crawford AR-
956 AM CDT Wed Apr 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR MADISON...NORTHERN FRANKLIN...
NORTHEASTERN CRAWFORD AND EASTERN CARROLL COUNTIES UNTIL 1030 AM
CDT...
At 955 AM CDT, strong thunderstorms were located along a line
extending from 3 miles southeast of Berryville to near Mulberry.
Movement was northeast at 45 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations in or near the path include...
Berryville... Ozark...
Huntsville... Green Forest...
Mulberry... Altus...
Denning... St. Paul...
Wiederkehr Village... Carrollton...
Rudd... Saint Paul...
Forum... Aurora...
Marble... Rule...
Cass... Kingston...
This includes Interstate 40 in Arkansas between mile markers 22 and
42.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Tornado Watch remains in effect until 1000 AM CDT for northwestern
Arkansas.
LAT...LON 3612 9348 3608 9348 3608 9345 3597 9345
3592 9351 3576 9352 3577 9370 3542 9371
3553 9409 3638 9360 3649 9330 3612 9330
TIME...MOT...LOC 1455Z 243DEG 37KT 3632 9353 3550 9403Special weather statement, Apr 28, 10:14 AM CDT, 24 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1014 AM CDT Wed Apr 28 2021
OKZ071-073-074-281600-
Haskell OK-Pittsburg OK-McIntosh OK-
1014 AM CDT Wed Apr 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL HASKELL...MCINTOSH
AND NORTHERN PITTSBURG COUNTIES UNTIL 1100 AM CDT...
At 1013 AM CDT, strong thunderstorms were located along a line
extending from 5 miles northwest of Raiford to 3 miles southwest of
Indianola to near Stuart. Movement was northeast at 45 mph.
Wind gusts 40 to 50 mph will be possible with these storms.
Locations in or near the path include...
Mcalester... Eufaula...
Checotah... Krebs...
Crowder... Canadian...
Indianola... Hanna...
Stidham... Raiford...
Haywood... Vivian...
Arrowhead State Park... Lake Eufaula State Park...
Scipio... Arpelar...
Vernon... Onapa...
This includes Interstate 40 in Oklahoma between mile markers 261 and
271.
LAT...LON 3494 9609 3507 9597 3529 9598 3554 9538
3526 9539 3493 9571 3484 9609
TIME...MOT...LOC 1513Z 240DEG 42KT 3532 9586 3513 9582 3488 9611Special weather statement, Apr 28, 10:34 AM CDT, 4 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1034 AM CDT Wed Apr 28 2021
ARZ011-020-281615-
Madison AR-Franklin AR-
1034 AM CDT Wed Apr 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MADISON AND NORTHERN
FRANKLIN COUNTIES UNTIL 1115 AM CDT...
At 1034 AM CDT, strong thunderstorms were located along a line
extending from 5 miles northwest of Lost Valley State Park to 7 miles
southeast of Cass to 7 miles southwest of Ozark. Movement was east at
20 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations in or near the path include...
Ozark... Altus...
Denning... St. Paul...
Wiederkehr Village... Cass...
Saint Paul... Kingston...
Boston... Pettigrew...
Witter... Jethro...
Red Star... Turners Bend...
Lonelm... Dutton...
Barnes... Alix...
Redding... Weathers...
This includes Interstate 40 in Arkansas between mile markers 26 and
42.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3595 9349 3593 9349 3592 9351 3584 9353
3576 9352 3577 9370 3541 9371 3546 9403
3568 9396 3575 9389 3576 9389 3613 9356
3612 9348 3608 9348 3608 9345 3597 9345
TIME...MOT...LOC 1534Z 259DEG 18KT 3607 9343 3564 9370 3544 9394The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 1:54 AM CDT | Special Weather Statement | TSA | Craig, Osage, Rogers, Washington | 21 min |
| Apr 28, 2:16 AM CDT | Special Weather Statement | TSA | Craig | 29 min |
| Apr 28, 2:20 AM CDT | Tornado Warning | TSA | Okfuskee, Okmulgee | 40 min |
| Apr 28, 2:57 AM CDT | Tornado Warning | TSA | Muskogee, Okmulgee | 15 min |
| Apr 28, 5:12 AM CDT | Special Weather Statement | TSA | Adair | 33 min |
| Apr 28, 5:19 AM CDT | Special Weather Statement | TSA | Okmulgee | 26 min |
| Apr 28, 5:22 AM CDT | Special Weather Statement | TSA | Sequoyah | 23 min |
| Apr 28, 5:44 AM CDT | Special Weather Statement | TSA | Okmulgee | 16 min |
| Apr 28, 5:48 AM CDT | Special Weather Statement | TSA | Adair | 27 min |
| Apr 28, 5:52 AM CDT | Tornado Warning | TSA | Adair | 38 min |
| Apr 28, 5:54 AM CDT | Special Weather Statement | TSA | McIntosh | 36 min |
| Apr 28, 6:03 AM CDT | Special Weather Statement | TSA | Sequoyah | 27 min |
| Apr 28, 6:23 AM CDT | Special Weather Statement | TSA | McIntosh | 37 min |
| Apr 28, 6:26 AM CDT | Tornado Warning | TSA | Adair | 18 min |
| Apr 28, 6:45 AM CDT | Areal Flood Advisory | TSA | Adair, Cherokee, Muskogee, Sequoyah | 5 hr |
| Apr 28, 6:53 AM CDT | Special Weather Statement | TSA | Muskogee | 52 min |
| Apr 28, 7:43 AM CDT | Special Weather Statement | TSA | Adair, Sequoyah | 47 min |
| Apr 28, 7:52 AM CDT | Flash Flood Warning | TSA | Adair, Cherokee | 5 hr |
| Apr 28, 8:29 AM CDT | Flash Flood Warning | TSA | Adair | 4 hr |
| Apr 28, 9:15 AM CDT | River Flood Warning | TSA | Adair, Cherokee, Delaware | 47 hr |
| Apr 28, 9:15 AM CDT | River Flood Warning | TSA | Cherokee | 64 hr |
| Apr 28, 9:15 AM CDT | River Flood Warning | TSA | Cherokee | 11 hr |
| Apr 28, 9:15 AM CDT | River Flood Warning | TSA | Adair, Delaware | 41 hr |
| Apr 28, 9:18 AM CDT | River Flood Advisory | TSA | Cherokee, Delaware | 23 hr |
| Apr 28, 9:22 AM CDT | River Flood Warning | TSA | Creek | 7 hr |
| Apr 28, 9:35 AM CDT | Special Weather Statement | TSA | Pittsburg | 40 min |
| Apr 28, 9:58 AM CDT | River Flood Warning | TSA | Sequoyah | 41 hr |
| Apr 28, 10:01 AM CDT | River Flood Warning | TSA | Okmulgee | 16 hr |
| Apr 28, 10:14 AM CDT | Special Weather Statement | TSA | McIntosh, Pittsburg | 46 min |
| Apr 28, 10:40 AM CDT | Tornado Warning | TSA | McIntosh, Pittsburg | 35 min |
| Apr 28, 10:49 AM CDT | Flash Flood Warning | TSA | Haskell, McIntosh, Muskogee, Pittsburg, Sequoyah | 4 hr |
| Apr 28, 11:09 AM CDT | Tornado Warning | TSA | Haskell, McIntosh, Pittsburg | 31 min |
| Apr 28, 11:42 AM CDT | Special Weather Statement | TSA | Haskell | 33 min |
| Apr 28, 12:32 PM CDT | Areal Flood Warning | TSA | Adair, Cherokee, Delaware, Haskell, Latimer, McIntosh and 3 more | 9 hr |
| Apr 28, 4:36 PM CDT | River Flood Warning | TSA | LeFlore | 3 days |
Nearby
Areal Flood Advisories in Oklahoma, 2021Every areal flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.